Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 23, NWS Paducah, KY

February 18, 2000Carter County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Feb 18, 2000, 8:41 AM CST for Carter County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2000, 8:41 AM CST (14:41 UTC)
Expired
Feb 18, 2000, 9:15 AM CST
In force
34 min
Issued by
NWS Paducah, KY
Area
Whole counties

County Carter County, MO

The radar

The Paducah radar (KPAH), 195 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 519 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
519 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 181441
SVRPAH
MOC035-181515-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
841 AM CST FRI FEB 18 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARTER COUNTY IN SOUTHEAST MISSOURI

* UNTIL 915 AM CST

* AT 841 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF VAN BUREN...OR ABOUT 23
  MILES NORTHWEST OF DONIPHAN...MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  3 MILES SOUTHEAST OF VAN BUREN AT 850 AM CST

A SEVERE THUNDERSTORM CAN PRODUCE DESTRUCTIVE WIND...LARGE DAMAGING
HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. IF SEVERE WEATHER
APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. STAY AWAY FROM
CREEK BEDS AND OTHER FLOOD-PRONE AREAS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT T<O THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PADUCAH.

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 2:55 AM CST, 5 hours 46 minutes earlier.

Area forecast discussion, Feb 18, 2:55 AM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
255 AM CST FRI FEB 18 2000

COMPLEX WEATHER SCENARIO TODAY WITH RADAR/SATELLITE SHOWING ONE
THING AND THE MODELS DEPICTING ANOTHER.  THE SFC MAP AT 07Z SHOWING
A 1003MB LOW NR OKC WITH AN APPENDANT TROF EXTENDING NE TOWARD STL.
ONE OF POSSIBLY SEVERAL WARM FRONTS/TROFS OVER THE SRN STATES HAS
BULGED NORTHWARD INTO WKY...WITH THE TEMP AT PAH UP NEARLY 12 DEGF
IN THE PAST 2 HRS.  THIS FRONT CURRENTLY EXTENDS FROM WKY SOUTHWEST
INTO CENTRAL AND SRN ARKANSAS.  RADAR SHOWING MUCH OF THE PCPN HAS
ENDED ACROSS SEMO/WKY FOR THE TIME BEING...WITH SCT SHRA/TSRA CONT
OVER A LARGE PART OF SIL AND SWIN.  MAIN FCST CONCERNS FOCUSING ON
NEXT 12HRS WITH FROPA AND POPS.

THE 00Z MODELS HAVE SLOWED CONSIDERABLY FROM THE 12Z RUNS AND PUSHED
THE SFC FEATURES A BIT FURTHER TO THE SOUTH.  THE AVN CONTINUES TO
PRESENT THE MOST CONTINUITY FROM RUN TO RUN.  NONE OF THE MODELS ARE
REALLY DEPICTING THE CURRENT DRY SLOT OF PCPN WHICH NOW COVERS MOST
OF SRN MO AND WKY.  WITH LOW CONFIDENCE IN ANY OF THE MODEL
SOLUTIONS...I WILL LEAN TOWARD "LIVE" DATA FROM RADAR/SATELLITE/SFC
OBS IN THE SHORT TERM.  THE PCPN TO THE NORTH OF THE FA APPEARS TO
BE ALIGNED NORTH OF THE H8 WARM FRONT IN AREA OF GOOD ISENTROPIC
UPGLIDE.  TO THE WEST...PCPN IS DEVELOPING NR SGF WITHIN THE H8
THETA-E RIDGE AXIS AND AT THE APEX OF THE AXIS OF HIGHEST H8 DWPTS.
PCPN SHOULD BECOME MORE WIDESPREAD ACROSS THE FA AGAIN TODAY AS THE
H5 SHORTWAVE TROF PUSHES TOWARD THE MS VLY AND THE SFC COLD FRONT
MOVES ACROSS MO.  WITH GOOD ISENTROPIC UPGLIDE ON THE 300K SFC AND
CONT H8 MOISTURE CONVERGENCE ACROSS THE FA...SHRA/TSRA APPEAR TO BE
A GOOD BET.  WILL REMOVE MOST OF THE AFTERNOON DIMINISHING
WORDING...GIVEN THE SLOWER MOVEMENT OF THE SFC FEATURES.  WITH OUR
CURRENT BREAK IN THE PCPN ACROSS THE FA AND THE HEAVIEST RAIN NOW
POSITIONED FURTHER NORTH WITH THE H8 WARM FRONT...I WILL NOT EXTEND
THE FFA FOR TODAY.

DEEPEST MOISTURE PUSHES EAST OF THE FA BY 00Z...WITH ONLY A SMALL
LINGERING RAIN CHANCE DURING THE EVENING HOURS.  WITH PERSISTENT LOW
LEVEL MOISTURE OVERNIGHT...WILL LEAVE SKY MOSTXLY CLOUDY.

WILL SIDE WITH WARMER FWC GUIDANCE NOS TODAY...WITH A BLEND OF
FWC/FAN NOS THEREAFTER.

.PAH...NONE.
KEYSOR

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.